Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Nov 11, 2021, 1:33 PM CST for Jefferson County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2021, 1:33 PM CST (19:33 UTC)
- Expired
- Nov 11, 2021, 2:15 PM CST
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.25 in
- Wind
- 40
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 27 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720
WWUS84 KBMX 111933
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
133 PM CST Thu Nov 11 2021
ALZ023>025-034-112015-
Bibb AL-Jefferson AL-Shelby AL-Tuscaloosa AL-
133 PM CST Thu Nov 11 2021
...A strong thunderstorm will impact portions of east central
Tuscaloosa, west central Shelby, north central Bibb and south central
Jefferson Counties through 215 PM CST...
At 133 PM CST, Doppler radar was tracking a strong thunderstorm over
Woodstock, or 15 miles southwest of Bessemer, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southwestern Birmingham, Hoover, Alabaster, Bessemer, Pelham, Helena,
Indian Springs Village, Lipscomb, Lake View, Vance, Woodstock, North
Johns, Tannehill Ironworks State Park, Abernant, Bluff Park, Oak
Mountain Amphitheater, Splash Adventure, Riverchase, Patton Creek and
Hoover Metropolitan Stadium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3316 8725 3332 8725 3343 8690 3336 8676
3322 8677
TIME...MOT...LOC 1933Z 250DEG 36KT 3325 8717
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Nov 11, 11:49 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Nov 11, 11:49 AM CST, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1149 AM CST Thu Nov 11 2021 .UPDATE... Midday Update and 18Z Aviation. && .SHORT TERM... /Updated at 1107 AM CST Thu Nov 11 2021/ A cold front will continue to move east across AL through the afternoon and evening bringing scattered showers and isolated thunderstorms. The main focus of rain will be right along the front...though scattered showers and isolated thunderstorms are possible in the south and east ahead of this line as the air destabilizes through the afternoon. Instabilities are around 1000 J/kg with PW values around 75th percentile. Winds are gusty...with moderate directional shear in the low levels. Overall...heavy showers and thunderstorms are expected right along the front...with light rain behind the main line. No severe weather is expected. Light rain and drizzle could be possible through the night and early morning across the entire state with low level moisture remaining...though the main area of rain should move completely east of AL by the early morning hours around 2-3 am. Behind the front...winds will shift to out of the west and northwest bringing cooler and drier air. The western half of the state could experience this cooler air early enough today to keep the high temperatures in the 60's...while the eastern half of the state should still be under the warmer air ahead of the front and experience high temperatures in the 70's. Low level moisture will remain fairly high overnight...with low clouds and lowered visibilities likely leading to dense fog development. Will hold off on issuing any advisory for now so we can watch the front and rainfall progression tonight and go from there. Low temperatures tonight will be in the lower 30's in the northwest and lower 50's in the far southeast. Friday...clouds will clear through the morning and early afternoon as drier and cooler air continues to filter into the area. High temperatures will be in the 60's. 24 .LONG TERM... /Updated at 0156 AM CST Thu Nov 11 2021/ Friday night through Wednesday. A shortwave will rotate around the base of a larger trough over the eastern CONUS on Friday night, pushing a cold front through the forecast area. With strong cold advection in place, temperatures on Saturday afternoon will only reach the 50s northwest of I-85. As high pressure settles in Saturday night, temperatures should fall into the 30 to 35 degree range early Sunday morning. Yet another shortwave will rotate around the larger trough on Sunday, leading to westerly low-level flow and an upward trend in temperatures across the western and northern counties. Dry conditions will continue for Monday and Tuesday with high pressure in place. A warming trend should commence on Tuesday as heights rise and mid-level flow becomes more zonal. The next weather system is expected approach the Mississippi River on Wednesday, bringing southerly low-level flow to the region. 87/Grantham && .AVIATION... 18Z TAF Discussion. A cold front will continue east across the state today. IFR ceilings and MVFR visibilities are possible in each shower and thunderstorm along the front. Scattered convection is expected ahead of the main line around KMGM and KTOI through the afternoon. Tonight...low level moisture will allow for fog development...likely dense. Have left mention out of each TAF for now to account for uncertainty in timing and coverage. Drier air will filter in for Friday with VFR conditions expected by the late morning. Note: AMD NOT SKED is appended at KBHM due to ASOS power loss until further notice. 24 && .FIRE WEATHER... Moisture and rain chances will increase significantly as a cold moves through the region today. Southerly winds could gust up to 20 mph today ahead of the front. Behind the front, light westerly winds are expected Friday along with afternoon RH values of 30 to 40 percent. Similar RH values should continue for Saturday behind yet another front. Northwest winds could gust up to 20 mph. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 42 66 38 54 / 90 40 0 0 0 Anniston 73 45 68 40 56 / 90 60 0 0 0 Birmingham 72 44 67 40 54 / 90 20 0 0 0 Tuscaloosa 72 43 67 41 56 / 90 10 0 0 0 Calera 72 46 68 42 55 / 90 30 0 0 0 Auburn 72 50 69 45 59 / 60 70 0 0 0 Montgomery 77 50 72 43 61 / 80 60 0 0 0 Troy 75 50 72 46 61 / 50 60 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Nov 11, 2:20 AM CST, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 220 AM CST Thu Nov 11 2021 ALZ011>015-017>050-121130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 220 AM CST Thu Nov 11 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Freezing temperatures are possible after Midnight Sunday through Sunday morning across north Central Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Nov 11, 12:07 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1207 PM CST Thu Nov 11 2021
ALZ022-023-031-111845-
Greene AL-Pickens AL-Tuscaloosa AL-
1207 PM CST Thu Nov 11 2021
...A strong thunderstorm will impact portions of southwestern
Tuscaloosa, southeastern Pickens and northeastern Greene Counties
through 1245 PM CST...
At 1207 PM CST, Doppler radar was tracking a strong thunderstorm over
Mantua, or 13 miles east of Aliceville, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tuscaloosa, Northport, Holt, Brookwood, Coaling, Coker, Union,
McFarland Mall, Benevola, Lake Lurleen State Park, Tuscaloosa
Amphitheater, Tuscaloosa Regional Airport, Lake Wildwood, Shelton
State Community College, Bryant Denny Stadium, University Mall,
Mantua, Deerlick Creek Campgrounds, Jena and Lake Tuscaloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3295 8797 3311 8807 3342 8750 3318 8730
TIME...MOT...LOC 1807Z 242DEG 41KT 3307 8794
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
05Special weather statement, Nov 11, 1:33 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
133 PM CST Thu Nov 11 2021
ALZ023>025-034-112015-
Bibb AL-Jefferson AL-Shelby AL-Tuscaloosa AL-
133 PM CST Thu Nov 11 2021
...A strong thunderstorm will impact portions of east central
Tuscaloosa, west central Shelby, north central Bibb and south central
Jefferson Counties through 215 PM CST...
At 133 PM CST, Doppler radar was tracking a strong thunderstorm over
Woodstock, or 15 miles southwest of Bessemer, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southwestern Birmingham, Hoover, Alabaster, Bessemer, Pelham, Helena,
Indian Springs Village, Lipscomb, Lake View, Vance, Woodstock, North
Johns, Tannehill Ironworks State Park, Abernant, Bluff Park, Oak
Mountain Amphitheater, Splash Adventure, Riverchase, Patton Creek and
Hoover Metropolitan Stadium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3316 8725 3332 8725 3343 8690 3336 8676
3322 8677
TIME...MOT...LOC 1933Z 250DEG 36KT 3325 8717
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 12:07 PM CST | Special Weather Statement | BMX | Tuscaloosa | 38 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.